Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 6, 2006, 6:08 PM MDT for Las Animas County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2006, 6:08 PM MDT (00:08 UTC)
- Expired
- Jun 6, 2006, 7:01 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 127 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4478 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 070008 SVRPUB COC071-070145- /O.NEW.KPUB.SV.W.0030.060607T0008Z-060607T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 608 PM MDT TUE JUN 6 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... * UNTIL 745 PM MDT... * AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES EAST OF TRINIDAD...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACT INCLUDE... MODEL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424 $$
5 follow-up statements
000 WWUS55 KPUB 070019 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 619 PM MDT TUE JUN 6 2006 COC071-070145- /O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/ LAS ANIMAS CO- 619 PM MDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES NORTHEAST OF TRINIDAD...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MODEL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424 $$
000 WWUS55 KPUB 070030 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 630 PM MDT TUE JUN 6 2006 COC071-070145- /O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/ LAS ANIMAS CO- 630 PM MDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 627 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST OF MODEL...OR ABOUT 26 MILES NORTHEAST OF TRINIDAD. THIS STORM WAS NEARLY STATIONARY. LOCATIONS IMPACTED INCLUDE... MODEL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424 $$
000 WWUS55 KPUB 070042 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 642 PM MDT TUE JUN 6 2006 COC071-070145- /O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/ LAS ANIMAS CO- 642 PM MDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 8 MILES EAST OF MODEL...OR ABOUT 25 MILES NORTHEAST OF TRINIDAD...MOVING WEST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... MODEL. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3720 10413 3731 10394 3754 10407 3733 10424 $$
000 WWUS55 KPUB 070053 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 653 PM MDT TUE JUN 6 2006 COC071-070145- /O.CON.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/ LAS ANIMAS CO- 653 PM MDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL LAS ANIMAS COUNTY... AT 652 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER CENTRAL LAS ANIMAS COUNTY...OR ABOUT 25 MILES NORTHEAST OF TRINIDAD. THIS STORM WAS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3720 10413 3731 10394 3745 10407 3731 10424 $$
000 WWUS55 KPUB 070101 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 701 PM MDT TUE JUN 6 2006 COC071-070111- /O.CAN.KPUB.SV.W.0030.000000T0000Z-060607T0145Z/ LAS ANIMAS CO- 701 PM MDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR CENTRAL LAS ANIMAS COUNTY...BECAUSE THE IMMEDIATE THREAT OF SEVERE WEATHER HAS ENDED. HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA. LAT...LON 3720 10413 3731 10394 3745 10407 3731 10424 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:16 PM MDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jun 6, 2:16 PM MDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 216 PM MDT TUE JUN 6 2006 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...MONSOON LIKE CONVECTION THIS AFTERNOON/EVENING... WITH UPPER RIDGE PARKED RIGHT OVER US...STEERING WINDS ARE LIGHT AND CONVECTION IS ACTING A LOT THAT WHICH OCCURS LATER IN THE SEASON...DURING THE MONSOON. THAT IS TO SAY...BUOYANT PLUMES ARE SHOOTING STRAIGHT UP...WITH VERY LITTLE INFLUENCE FROM THE ENVIRONMENTAL WINDS. THE LACK OF WINDS MEANS A LACK OF SHEAR...SO POTENTIAL FOR ORGANIZED SEVERE WEATHER IS LOOKING LOW AT THIS POINT. WHAT WE MIGHT SEE...IS A STRONG PULSE STORM OR TWO...DROPPING SOME MARGINALLY SEVERE HAIL. FREEZING LEVELS ARE PRETTY HIGH THOUGH...AROUND 16K ACCORDING THE NAM...SO CLOUD GLACIATION MIGHT BE LIMITED A LITTLE BY THE WARM AIRMASS OVER US. SO FAR THIS AFTERNOON...HAVENT SEEN A LOT OF HIGHLY REFLECTIVE RETURNS...SO SUSPECT HAIL PRODUCTION IS DOWN A BIT. LIKE I SAID...LOOKS A LOT LIKE MONSOON CONVECTION...WITH WARMER CLOUD PROCESSES GOING ON. MOST OF THE CONVECTION SHOULD BE CONFINED TO AREAS ALONG AND NEAR THE MOUNTAINS TONIGHT. STEERING WINDS ARE LIGHT AND WILL GENERALLY PROVIDE LITTLE MOVEMENT...OR WILL SLOWLY DRIFT STORMS TO THE SOUTH THROUGH WEST. THIS IS BIT OF AN UNUSUAL STORM MOTION FOR THIS AREA...BUT IT DOES SHOW UP ONCE IN A WHILE. LOOKS LIKE STEERING WINDS OVER TELLER COUNTY MAY DRIFT STORMS TO THE SOUTHEAST EARLY THIS EVENING BEFORE THE MORE SOUTH THROUGH WEST TRACK IS REALIZED LATER ON. ALTHOUGH AVAILABLE MOISTURE IS NOT REAL GREAT...COULD BE SOME LOCALIZED HEAVY RAIN POTENTIAL DUE TO LACK OF STORM MOVEMENT. IF A STORM SITS AND RAINS OVER THE SAME LOCATION FOR A LONG ENOUGH TIME...IT COULD CAUSE SOME RUNOFF PROBLEMS. WILL NEED TO MONITOR THE BURN SCARS FOR THIS PHENOMENA THIS EVENING. NOT MUCH CHANGE IN THE PATTERN FOR TOMORROW. AGAIN EXPECT ISOLATED TO SCATTERED CONVECTION...MAINLY ALONG AND NEAR THE MOUNTAINS. HOWEVER...STEERING WINDS COME AROUND TO THE SOUTH TO SOUTHWEST IN THE AFTERNOON...WHICH SHOULD PROVIDE A LITTLE MORE OPPORTUNITY FOR STORMS TO MOVE OFF THE MOUNTAINS ONTO THE PLAINS. IN THE TEMPERATURE DEPARTMENT...CONTINUED HOT. MAYBE A LITTLE SHY OF RECORDS...BUT VERY CLOSE. AFTERNOON READINGS SHOULD SPAN THE 90S PLAINS...80S HIGH VALLEYS...50S/60S/70S MOUNTAINS...WELL ABOVE AVERAGE. WINDS ARE LIGHT ENOUGH NOT TO REQUIRE FIRE WEATHER HIGHLIGHTS. HOWEVER...FUELS REMAIN DRY AND THERE WILL BE SOME LIGHTNING. SO...FIRE DANGER REMAINS HIGH AND CAUTION NEEDS TO CONTINUE. LW .LONG TERM... ...AT LEAST ONE MORE WEEK OF ABNORMAL HEAT... STUBBORN RIDGE WILL HOLD ON THROUGH THE END OF THE WEEK...KEEPING AFTERNOON TEMPS 5 TO 10 DEGREES OR MORE ABOVE AVERAGE. THE RIDGE WILL SLOWLY SHIFT EASTWARD ON THU. FLOW WILL THEN TRANSITION TO A SOUTHWEST DIRECTION...AND FINALLY MORE OR LESS ZONAL BY THE WEEKEND. MOISTURE WILL ADVECT NORTHWARD AROUND THE WEST SIDE OF THE RIDGE THU AND FRI...HELPING TO SPARK ISOLD THUNDERSTORMS OVER THE MOUNTAINS EACH AFTERNOON. BEST CHANCE OF GREATER THAN ISOLD COVERAGE APPEARS TO BE FRI TO FRIDAY NIGHT. AFTER THAT...STRONGER ZONAL FLOW WILL DRY THINGS OUT A BIT OVER THE PLAINS...AND DOWNSLOPE COMPONENT WILL BOOST TEMPS ONCE AGAIN TOWARD THE CENTURY MARK OVER THE PLAINS. WARMEST DAYS CURRENTLY LOOK LIKE SUN-MON. SOME DIFFERENCES SHOW UP IN GLOBAL MODELS BEYOND THE WEEKEND...BUT THERE IS SOME HINT THAT A TROUGH/FRONT WILL MOVE THROUGH THE N PLAINS...WHICH WOULD BRING WELCOME RELIEF AND MORE SEASONABLE WX TO THE AREA. GENERAL TRENDS LOOK GOOD IN THE GRIDS SO VERY FEW OVERALL CHANGES TO THE FCST. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 50/44
Hazardous weather outlook, Jun 6, 7:15 AM MDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 715 AM MDT TUE JUN 6 2006 COZ058>089-093>099-071315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 715 AM MDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF SOUTHERN COLORADO THIS AFTERNOON...AND THEN CONTINUE INTO TONIGHT. THE REGION WITH THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORM ACTIVITY RUNS ALONG...AND APPROXIMATELY 75 MILES EITHER SIDE OF THE INTERSTATE 25 CORRIDOR. POST FRONTAL MOIST FLOW COMBINED WITH STRONG SURFACE HEATING...A PERSISTENT BUT GENERALLY WEAK UPSLOPE FLOW...AND DEEP BUT GENERALLY WEAK SHEAR WILL HELP TO GENERATE AND MAINTAIN THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE HAIL UP TO THE SIZE OF GOLF BALLS...AND WIND GUSTS UP TO 65 MPH. PERIODS OF INTENSE RAINFALL AND DEADLY CLOUD TO GROUND LIGHTNING WILL OCCUR WITH ANY THUNDERSTORM. THE EXPECTED GENERAL MOVEMENT OF THESE STORMS IS PROJECTED TO BE SLOWLY TO THE SOUTH- SOUTHEAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING TIME PERIOD WEDNESDAY THROUGH SATURDAY. SUNDAY AND MONDAY THUNDERSTORM COVERAGE MAY INCREASE AS ADDITIONAL LOW LEVEL MOISTURE MOVES INTO THE REGION....AND AN UPPER DISTURBANCE MOVES TOWARDS THE CENTENNIAL STATE. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER NOON TODAY FOR THE I-25 CORRIDOR AND POINTS APPROXIMATELY 75 MILES TO THE WEST AND EAST OF I-25.
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.